Alert archive / Pennsylvania / Snow Advisories in 2005
Snow Advisory 3, NWS State College, PA
NWS State College, PA issued this snow advisory at Dec 5, 2005, 3:29 AM EST for 5 counties in Pennsylvania. It took effect at Dec 5, 2005, 8:00 PM EST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Dec 5, 2005, 3:29 AM EST (08:29 UTC)
- In effect from
- Dec 5, 2005, 8:00 PM EST
- Expired
- Dec 5, 2005, 6:31 PM EST
- In force
- Issued by
- NWS State College, PA
Counties Adams County, PA, Dauphin County, PA, Lancaster County, PA, Lebanon County, PA, York County, PA
The radar
The State College radar (KCCX), 143 km from the middle of the area, began a volume at 08:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Washington/Dulle, VA (KIAD), launched 00:00Z, 8.5 hours before the alert went out and 144 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1157 m above ground
- 0-6 km bulk shear
- 105 kt
- 0-1 km storm-relative helicity
- -122 m²/s²
- 0-3 km storm-relative helicity
- 110 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS41 KCTP 050829 WSWCTP URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE STATE COLLEGE PA 329 AM EST MON DEC 5 2005 ...LOW PRESSURE TO OUR SOUTH WILL SPREAD ACCUMULATING SNOW INTO THE LOWER SUSQUEHANNA VALLEY TONIGHT... .ACCUMULATING SNOW WILL AFFECT THE AREA TONIGHT. PAZ057-059-064>066-051630- /O.NEW.KCTP.SN.Y.0003.051206T0100Z-051206T1400Z/ DAUPHIN-LEBANON-ADAMS-YORK-LANCASTER- 329 AM EST MON DEC 5 2005 ...SNOW ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 9 AM EST TUESDAY... THE NATIONAL WEATHER SERVICE IN STATE COLLEGE HAS ISSUED A SNOW ADVISORY...WHICH IS IN EFFECT FROM 8 PM THIS EVENING TO 9 AM EST TUESDAY. A DEVELOPING LOW PRESSURE SYSTEM OVER THE SOUTHEAST STATES WILL TRACK OFF THE MID ATLANTIC COAST TONIGHT. THIS WILL SPREAD AN AREA OF SNOW ACROSS THE LOWER SUSQUEHANNA VALLEY...BEGINNING SEVERAL HOURS AFTER SUNSET...AND PERSISTING INTO THE EARLY MORNING HOURS ON TUESDAY. AT THIS TIME...SNOWFALL ACCUMULATIONS OF 2 TO 4 INCHES ARE EXPECTED...WITH THE HIGHEST SNOWFALL AMOUNTS EXPECTED SOUTH OF THE PENNSYLVANIA TURNPIKE. THIS WILL LIKELY CREATE HAZARDOUS TRAVEL CONDITIONS...WITH SNOW COVERED ROADWAYS AND REDUCED VISIBILITIES...INTO THE MORNING COMMUTE ON TUESDAY. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ KL/BL
3 follow-up statements
000 WWUS41 KCTP 051626 WSWCTP URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE STATE COLLEGE PA 1126 AM EST MON DEC 5 2005 ...LOW PRESSURE TO OUR SOUTH WILL SPREAD ACCUMULATING SNOW INTO THE LOWER SUSQUEHANNA VALLEY TONIGHT... .ACCUMULATING SNOW WILL AFFECT THE AREA TONIGHT. PAZ057-059-064>066-060030- /O.CON.KCTP.SN.Y.0003.051206T0100Z-051206T1400Z/ DAUPHIN-LEBANON-ADAMS-YORK-LANCASTER- 1126 AM EST MON DEC 5 2005 ...SNOW ADVISORY REMAINS IN EFFECT FROM 8 PM THIS EVENING TO 9 AM EST TUESDAY... A SNOW ADVISORY REMAINS IN EFFECT FROM 8 PM THIS EVENING TO 9 AM EST TUESDAY. A LOW PRESSURE SYSTEM OVER THE SOUTHEAST STATES WILL TRACK OFF THE MID ATLANTIC COAST TONIGHT. IT IS STILL POSSIBLE THAT THIS SYSTEM COULD BRING A PERIOD OF STEADY SNOW TO EXTREME SOUTHEASTERN PORTIONS OF YORK AND LANCASTER COUNTIES. SNOW FALL WILL BE LIGHTER TO THE NORTH. SOUTHERN AREAS OF THESE TWO COUNTIES COULD SEE 2 TO 4 INCHES OF SNOW. THERE STILL IS SOME UNCERTAINTY AS TO HOW FAR NORTH THE SNOW WILL EXTEND. STAY TUNED FOR POTENTIAL UPDATES OF THE ADVISORY AREA. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ RHG
000 WWUS41 KCTP 051952 WSWCTP URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE STATE COLLEGE PA 252 PM EST MON DEC 5 2005 ...LOW PRESSURE TO OUR SOUTH WILL SPREAD ACCUMULATING SNOW INTO THE LOWER SUSQUEHANNA VALLEY TONIGHT... .ACCUMULATING SNOW WILL AFFECT THE AREA TONIGHT. PAZ057-059-064-052100- /O.CAN.KCTP.SN.Y.0003.051206T0100Z-051206T1400Z/ DAUPHIN-LEBANON-ADAMS- 252 PM EST MON DEC 5 2005 ...SNOW ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN STATE COLLEGE HAS CANCELLED THE SNOW ADVISORY. $$ PAZ065-066-060400- /O.CON.KCTP.SN.Y.0003.051206T0100Z-051206T1400Z/ YORK-LANCASTER- 252 PM EST MON DEC 5 2005 ...SNOW ADVISORY REMAINS IN EFFECT FROM 8 PM THIS EVENING TO 9 AM EST TUESDAY... A LOW PRESSURE SYSTEM PASSING TO OUR SOUTH IS SLOWLY SPREADING SNOW INTO MARYLAND. SOME OF THIS SNOW SHOULD REACH PORTIONS OF YORK AND LANCASTER COUNTIES EARLY THIS EVENING. A PERIOD OF STEADY LIGHT SNOW IS LIKELY. SOUTHERN PORTIONS OF THESE TWO COUNTIES SHOULD SEE 2 TO 4 INCHES OF SNOW. CENTRAL AND NORTHERN AREAS WILL SEE LESS SNOW FALL. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ RHG/JL
000 WWUS41 KCTP 052331 WSWCTP URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE STATE COLLEGE PA 631 PM EST MON DEC 5 2005 ...SNOW ADVISORY CANCELLED FOR THE LOWER SUSQUEHANNA RIVER VALLEY... .THE STEADIEST AND HEAVIEST SNOWFALL WILL REMAIN SOUTH OF THE AREA TONIGHT. UP TO TWO INCHES IS EXPECTED ACROSS EXTREME SOUTHERN PARTS OF LANCASTER AND YORK COUNTIES...WITH GENERALLY AN INCH OR LESS ELSEWHERE. PAZ065-066-060045- /O.CAN.KCTP.SN.Y.0003.051206T0100Z-051206T1400Z/ YORK-LANCASTER- 631 PM EST MON DEC 5 2005 ...SNOW ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN STATE COLLEGE HAS CANCELLED THE SNOW ADVISORY. THE HEAVIEST AND STEADIEST SNOWFALL WILL REMAIN SOUTH OF THE REGION TONIGHT. ONLY A COATING TO AN INCH OR TWO OF SNOW IS EXPECTED ACROSS MAINLY SOUTHERN PORTIONS OF LANCASTER AND YORK COUNTIES TONIGHT...WITH THE GREATEST AMOUNTS FALLING NEAR THE MARYLAND BORDER. FOR THIS REASON...THE SNOW ADVISORY HAS BEEN CANCELLED. $$
What forecasters said that day
The local office's own words before this snow advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this snow advisory went out at Dec 4, 9:50 PM EST, 5 hours 39 minutes earlier.
Area forecast discussion, Dec 4, 9:50 PM EST, 5 hours 39 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE STATE COLLEGE PA 950 PM EST SUN DEC 4 2005 .SHORT TERM (REST OF TONIGHT)... CURRENT FCST OK...NO UPDATE NEEDED. NOT A LOT OF FLURRIES/SNOW SHOWERS...BUT STILL A FEW N PA...AND MORE CLDS ARE COMING OFF ERIE...THUS WILL LEAVE MENTION OF SNOW SHOWERS AND FLURRIES IN FCST. SOME CONCERN ABOUT SE PART OF CWA FOR LATE MONDAY INTO EARLY TUE...AS ENSEMBLE DATA SHOWS SOME RISK OF GETTING .5 INCHES OF PCPN. FOR NOW...WILL LEAVE FCST AS IS...2 TO 4 INCHES...IF SLIGHTLY MORE CAME...IT WOULD BE ON EDGE OF OF AREAS LIKE SE YORK...S LANC. COUNTIES. NEW ETA IS SLIGHTLY FURTHER S AND E. MID SHIFT CAN LOOK NEW GFS OVER...AND ADJUST MORE. LOOKS LIKE MOST OF THE SNOW WOULD FALL IN A 6 HOUR PERIOD OR LESS...MAINLY MONDAY EVENING...TAPERING OFF TUE AM. LOOKING LONGER OUT...SOME LAKE EFFECT POSSIBLE...BUT LIKE WED...INSTEAD OF LATE MONDAY...EARLY TUE...THUS NO NEED FOR WATCHES ACROSS THE NW YET. HUDSON BAY LOW LOOKS LIKE IT WANTS TO DRIFT WESTWARD...A COMPLICATED AND PERHAPS ACTIVE PATTERN FOR EARLY DEC...PLENTY OF COLD AIR AROUND. HOWEVER...REST OF THIS WEEK LOOKS FAIRLY DRY...OUTSIDE THE LAKE EFFECT AREAS. TEMPS WILL REMAIN BELOW NORMAL. && .PREVIOUS DISCUSSION... (ISSUED 246 PM EST SUN DEC 4 2005) SHORT TERM (TONIGHT THROUGH MONDAY)... FRONT MOVING THROUGH CWA WILL BRING ONE LAST ROUND OF SHSN TO THE AREA...THEN EXPECT SLOWLY IMPROVING CONDITIONS OVERNIGHT. A FEW BREAKS MAY DEVELOP OVERNIGHT AND EARLY TOMORROW BEFORE CLOUDS FROM THE NEXT APPROACHING SOUTHERN STREAM SYSTEM APPROACH. NAM AND GFS STILL IN DISAGREEMENT ON THE TRACK AND EXTENT OF SIGNIFICANT PCPN INTO CENTRAL PA. BASED ON WWD DISC AND CONFERENCE CALL...ATTM ARE THINKING THAT SNOW WILL BE BELOW WINTER STORM CRITERIA FOR THE CWA. SREFS DO HOWEVER SHOW THAT ALMOST HALF THE MEMBERS BRING HIGH ADVISORY SNOW AMOUNTS UP TO UNV FROM THE SOUTH AND EAST. WILL MONITOR NEXT MODEL RUNS...BUT ATTM WILL NOT BE ISSUING A WATCH. WILL BE ISSUING AN SPS TO ALERT PUBLIC TO UPCOMING EVENT. LONG TERM (MONDAY NIGHT THROUGH SUNDAY)... MOST EXCITING WEATHER IS IN THE FIRST PART OF THE SHORT TERM FORECAST PERIOD...HOWEVER AS MON SYSTEM MOVES OFF TO THE EAST. ON TUE FLOW COMES OFF THE LAKES AND SNOW BEGINS AGAIN IN THE NORTHWEST CWA. ALTHOUGH THIS TIME AMOUNTS SHOULD BE LOWER AND NOT EVEN REACH ADVISORY CRITERIA. COLD HIGH FILTERS IN FROM THE NORTH AND WEST DURING THE MIDDLE PART OF NEXT WEEK AND AND SOME SNOW SHOWERS ARE CERTAINLY POSSIBLE INTO WEDNESDAY. HIGH SETTLES OVER THE CENTRAL PORTION OF THE US ON WED NIGHT/THURSDAY AND KEEPS US PRECIP FREE INTO THE WEEKEND. AVIATION... CIGS SLOWLY TRYING TO LIFT THIS AFTERNOON. BAND OF LIGHT SNOW ACCOMPANYING FRONT MOVING THROUGH NW MOUNTAINS. EXPECT VSBYS TO IMPROVE TO VFR CONDS WITH THE PASSAGE OF THE FRONT...AS WINDS SWING TO THE WEST-NORTHWEST AT 10 TO 20KT. SMALL CLEARING PATCH AHEAD OF FRONT WILL BE SHORT LIVED. EXPECT CIGS TO SLOWLY IMPROVE OVERNIGHT AS DRIER AIR WORKS IN...AND DOWNSLOPING NW FLOW SETS UP. SPS OUT FOR THE CWA. && .CTP WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...MARTIN
Hazardous weather outlook, Dec 4, 5:44 AM EST, 21 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE STATE COLLEGE PA 544 AM EST SUN DEC 4 2005 PAZ004>006-010>012-017>019-024>028-033>037-041-042-045-046- 049>053-056>059-063>066-051045- WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD- NORTHERN CENTRE-SOUTHERN CENTRE-CAMBRIA-BLAIR-HUNTINGDON-MIFFLIN- JUNIATA-SOMERSET-BEDFORD-FULTON-FRANKLIN-TIOGA-NORTHERN LYCOMING- SULLIVAN-SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR- NORTHUMBERLAND-COLUMBIA-PERRY-DAUPHIN-SCHUYLKILL-LEBANON- CUMBERLAND-ADAMS-YORK-LANCASTER- 544 AM EST SUN DEC 4 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT ...WINTER WEATHER ADVISORIES ARE IN EFFECT UNTIL EARLY THIS AFTERNOON ACROSS CENTRAL PENNSYLVANIA ALONG WITH THE SUSQUEHANNA VALLEY... LOW PRESSURE WILL MOVE OFF THE NEW JERSEY COAST THIS AFTERNOON AND THE STEADY SNOW WILL TAPER TO SCATTERED LIGHT SNOW SHOWERS OR PATCHY FREEZING DRIZZLE. ADDITIONAL SNOW ACCUMULATION WILL BE AN INCH OR TWO ACROSS THE CENTRAL AND NORTH...WITH A THIN LAYER OF ICE FROM SLEET AND FREEZING RAIN OVER SOUTHERN PENNSYLVANIA. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY LOW PRESSURE WILL FORM ALONG A STALLED FRONT ACROSS THE SOUTHEASTERN STATES LATE TONIGHT...THEN MOVE NORTHEAST TO NEAR NORFOLK VIRGINIA MONDAY NIGHT. THE EXACT TRACK OF THIS STORM IS STILL UNCERTAIN...BUT THERE IS A CHANCE FOR THE STORM TO TRACK FURTHER NORTH WHICH WOULD PRODUCE SEVERAL INCHES OF SNOW ACROSS SOUTHEASTERN PENNSYLVANIA AND THE LOWER SUSQUEHANNA VALLEY...WITH LIGHTER AMOUNTS ACROSS CENTRAL PENNSYLVANIA. COLD AIR BLOWING OVER THE RELATIVELY WARM WATERS OF LAKE ERIE LATE TUESDAY THROUGH THURSDAY WILL PRODUCE BANDS OF SNOW SHOWERS AND SQUALLS ACROSS THE NORTHWEST MOUNTAINS AND LAUREL HIGHLANDS WITH SEVERAL INCHES OF ACCUMULATION POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTERS...PLEASE REPORT ANY ACCUMULATION OF 3 HOURS OR MORE. LAMBERT
In the hours before
Special weather statement, Dec 4, 10:00 PM EST, 5 hours 29 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 1000 PM EST SUN DEC 4 2005 PAZ019-024>028-033>036-045-046-049>053-056>059-063>066-051000- SOUTHERN CENTRE-CAMBRIA-BLAIR-HUNTINGDON-MIFFLIN-JUNIATA-SOMERSET- BEDFORD-FULTON-FRANKLIN-SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION- SNYDER-MONTOUR-NORTHUMBERLAND-COLUMBIA-PERRY-DAUPHIN-SCHUYLKILL- LEBANON-CUMBERLAND-ADAMS-YORK-LANCASTER- 1000 PM EST SUN DEC 4 2005 ...SNOW POSSIBLE MONDAY NIGHT... A DEVELOPING STORM SYSTEM OVER THE SOUTHERN GULF STATES WILL APPROACH PENNSYLVANIA MONDAY. CURRENT PROJECTIONS TRACK THE LOW PRESSURE SYSTEM SOUTH OF THE COMMONWEALTH. THIS PATH WOULD BRING SNOW TO THE ENTIRE REGION...WITH THE LIGHTEST AMOUNTS TO THE NORTH...AND THE MORE SIGNIFICANT SNOW TO THE SOUTH. SNOW IS EXPECTED TO BEGIN DURING MONDAY AFTERNOON ACROSS SOUTHERN PENNSYLVANIA...AND SPREAD NORTH THROUGH THE DAY. SNOW AMOUNTS AT THIS TIME ARE EXPECTED TO RANGE FROM AN INCH OR TWO ACROSS NORTHERN AND CENTRAL PENNSYLVANIA...TO BETWEEN 2 AND 4 INCHES IN THE LOWER SUSQUEHANNA VALLEY. THE EXACT PATH OF THIS STORM IS STILL UNCERTAIN. A SLIGHT SHIFT IN THE TRACK COULD RESULT IN MORE...OR LESS...SNOW FOR THE AREA. MOTORISTS COULD ANTICIPATE SLIPPERY TRAVEL CONDITIONS AND REDUCED VISIBILITIES TO DEVELOP LATE MONDAY AFTERNOON...PERSISTING INTO TUESDAY MORNING. LISTEN TO NOAA WEATHER RADIO OR YOUR LOCAL MEDIA FOR THE LATEST UPDATES ON THIS SITUATION...OR VISIT OUR WEB SITE AT WEATHER.GOV/C T P...FOR FURTHER DETAILS AND UPDATES. MARTIN
Nearby
Snow Advisories in Pennsylvania, 2005Every snow advisory in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.